Alert archive / West Virginia / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 227, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Jul 22, 2011, 5:11 PM EDT for Calhoun County, Gilmer County, West Virginia. It was in force for 64 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 22, 2011, 5:11 PM EDT (21:11 UTC)
- Expired
- Jul 22, 2011, 6:15 PM EDT
- In force
- 64 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
Counties Calhoun County, WV, Gilmer County, WV
The radar
The Charleston,WV radar (KRLX), 108 km from the middle of the area, began a volume at 21:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 22, 6:10 PM EDT | TSTM WND DMG | Glenville, WV | SEVERAL LARGE TREES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 59 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 9.2 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3887 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 868 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -61 m²/s²
- 0-3 km storm-relative helicity
- -29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
151
WUUS51 KRLX 222111
SVRRLX
WVC013-021-222215-
/O.NEW.KRLX.SV.W.0227.110722T2111Z-110722T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
511 PM EDT FRI JUL 22 2011
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL CALHOUN COUNTY IN WEST VIRGINIA...
NORTHERN GILMER COUNTY IN WEST VIRGINIA...
THIS INCLUDES THE CITY OF GLENVILLE...
* UNTIL 615 PM EDT
* AT 508 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 7 MILES WEST OF CEDAR CREEK
STATE PARK...OR NEAR GRANTSVILLE...AND MOVING NORTHEAST AT 10 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
NORMANTOWN...TANNER...BALDWIN...NEWBERNE...TROY...STOUTS MILLS...
COXS MILLS AND SAND FORK..
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS
ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
VERY HEAVY RAIN WILL ALSO FALL FROM THIS SEVERE THUNDERSTORM...AND
WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES
AND SMALL STREAMS.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3889 8069 3883 8101 3897 8107 3905 8093
3905 8091 3907 8088 3908 8083 3911 8080
3911 8078
TIME...MOT...LOC 2111Z 242DEG 7KT 3889 8099
$$
093 follow-up statements
585
WWUS51 KRLX 222135
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
535 PM EDT FRI JUL 22 2011
WVC013-222145-
/O.CAN.KRLX.SV.W.0227.000000T0000Z-110722T2215Z/
CALHOUN WV-
535 PM EDT FRI JUL 22 2011
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL CALHOUN COUNTY IS
CANCELLED...
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3889 8069 3885 8098 3896 8102 3897 8101
3899 8103 3905 8093 3905 8091 3907 8088
3908 8083 3911 8080 3911 8078
TIME...MOT...LOC 2135Z 242DEG 7KT 3891 8094
$$
WVC021-222215-
/O.CON.KRLX.SV.W.0227.000000T0000Z-110722T2215Z/
GILMER WV-
535 PM EDT FRI JUL 22 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR NORTHERN GILMER COUNTY...
AT 534 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR CEDAR CREEK STATE PARK...OR 6 MILES WEST OF GLENVILLE...
MOVING NORTHEAST AT 10 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
TANNER...BALDWIN...NEWBERNE...TROY...STOUTS MILLS...COXS MILLS AND
SAND FORK
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
VERY HEAVY RAIN WILL ALSO FALL FROM THIS SEVERE THUNDERSTORM...AND
WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES
AND SMALL STREAMS.
&&
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3889 8069 3885 8098 3896 8102 3897 8101
3899 8103 3905 8093 3905 8091 3907 8088
3908 8083 3911 8080 3911 8078
TIME...MOT...LOC 2135Z 242DEG 7KT 3891 8094
$$
09178
WWUS51 KRLX 222157
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
557 PM EDT FRI JUL 22 2011
WVC021-222215-
/O.CON.KRLX.SV.W.0227.000000T0000Z-110722T2215Z/
GILMER WV-
557 PM EDT FRI JUL 22 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR NORTHERN GILMER COUNTY...
AT 555 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED NEAR CEDAR CREEK STATE PARK...OR NEAR
GLENVILLE...MOVING NORTHEAST AT 10 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
NEWBERNE...BALDWIN...TROY...STOUTS MILLS...COXS MILLS AND SAND FORK
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
VERY HEAVY RAIN IS ALSO FALLING FROM THIS SEVERE THUNDERSTORM...AND
IS LIKELY CAUSING WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE
DITCHES AND SMALL STREAMS.
&&
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3889 8069 3885 8098 3896 8102 3897 8101
3899 8103 3905 8093 3905 8091 3907 8088
3908 8083 3911 8080 3911 8078
TIME...MOT...LOC 2157Z 242DEG 7KT 3891 8084
$$
09188
WWUS51 KRLX 222212
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
612 PM EDT FRI JUL 22 2011
WVC021-222222-
/O.EXP.KRLX.SV.W.0227.000000T0000Z-110722T2215Z/
GILMER WV-
612 PM EDT FRI JUL 22 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN GILMER COUNTY WILL
EXPIRE AT 615 PM EDT...
THE STORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND NO LONGER POSES A SEVERE WEATHER THREAT...THUS THE SEVERE
THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER OTHER WEAKER
THUNDERSTORMS IN THE AREA MAY PRODUCE GUSTY WINDS AND PEA SIZE HAIL.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3889 8069 3885 8098 3896 8102 3897 8101
3899 8103 3905 8093 3905 8091 3907 8088
3908 8083 3911 8080 3911 8078
TIME...MOT...LOC 2212Z 242DEG 7KT 3892 8081
$$
09What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 3:20 PM EDT, 1 hour 51 minutes earlier.
Area forecast discussion, Jul 22, 3:20 PM EDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
320 PM EDT FRI JUL 22 2011
.SYNOPSIS...
HIGH PRESSURE ALOFT WILL REMAIN OVERHEAD THROUGH TONIGHT. THE HIGH
WILL THEN BUILD SOUTHWEST INTO NEXT WEEK...ALLOWING A WEAK FRONT TO
BRING COOLER AND DRIER AIR TO THE REGION ON MONDAY.
&&
.NEAR TERM /THROUGH SATURDAY/...
CONVECTION IS FORMING ON MOST OF OUR FLANKS...AND THINKING THE
MAJORITY OF SHOWERS AND STORMS WILL FORM IN SOUTHEAST
OHIO...SOUTHERN COAL FIELDS...AND WV MOUNTAINS. THIS IS DUE TO A
COMBINATION OF A VORT MAX JUST TO OUR WEST AND 700MB DEFORMATION
FORMING OVER THE WV MOUNTAINS. FLOW IS WEEK ACROSS THE REGION SO
THESE STORMS WILL BE SLOW MOVING. ACCORDINGLY...THE FOCUS WILL BE
ON RAINFALL DUE TO THE VERY JUICY ATMOSPHERE WE ARE IN. LIGHTNING
AND LOCALIZED GUSTY WINDS WILL ALSO BE A CONCERN THIS AFTERNOON AND
INTO THIS EVENING.
FOR TONIGHT...SHOWERS AND STORMS WILL CONTINUE MAINLY OVER THE WV
MOUNTAINS. EXPECTING MORE FOG DEVELOPMENT TONIGHT...LEADING INTO
CONTINUED HAZY CONDITIONS TOMORROW. CLOUDS WILL BE INCREASING
TOMORROW AS A WEAK FRONT TO OUR NORTH MOVES CLOSER TO OUR AREA.
THINKING THE CLOUD COVER WILL LIMIT OUR MAX TEMPS TOMORROW...TO
RIGHT AROUND 90 FOR MANY AREAS. THEREFORE...THE SOUPY CONDITIONS
WILL PERSIST. HAVE CHANCE POPS IN PLACE ACROSS THE REGION FOR
TOMORROW.
&&
.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/...WE ARE STILL ON
TARGET TO GET INTO NORTHWEST FLOW SATURDAY NIGHT INTO SUNDAY.
SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE IN THIS WEATHER PATTERN.
WITH PRECIP WATER IN EXCESS OF 1.5 TO NEAR 2 INCHES...ANY STORM THAT
MOVES ACROSS THE REGION WILL BE CAPABLE OF HEAVY RAINFALL.
HEAT WILL CONTINUE ALONG WITH THE POSSIBILITY OF SCATTERED
THUNDERSTORMS SUNDAY. SHORTWAVE WILL MOVE ACROSS THE AREA DURING THE
EVENING HOURS. THIS WILL ONCE AGAIN ENHANCE THE CHANCE FOR HEAVY
RAIN. HOWEVER...DO NOT ANTICIPATE A WIDESPREAD RAIN EVENT.
PATTERN FINALLY CHANGES MONDAY AS A COLD FRONT MOVES SOUTHEAST.
COOLER TEMPERATURES AND DRIER AIR WILL FILTER IN BEHIND THE FRONTAL
PASSAGE. THIS WILL GIVE A BRIEF BREAK FROM THE SWELTERING HEAT OF
THE PREVIOUS WEEK.
&&
.LONG TERM /TUESDAY THROUGH FRIDAY/...
HIGH PRESSURE MOVES BACK ACROSS THE AREA DURING THIS PERIOD.
RELATIVELY DRY CONDITIONS WILL BE LIKELY. TEMPERATURES WILL
GRADUALLY INCREASE THROUGHOUT THE WEEK. ABOVE AVERAGE HEAT WILL BE
LIKELY POSSIBLE. HAVE OPTED TO GO WITH HPC FOR THIS FORECAST WITH
ONLY MINOR TWEAKS.
&&
.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
MOSTLY VFR CONDITIONS FOR THE REST OF THIS AFTERNOON. KEPT
CRW...PKB...CKB...WITH MVFR VSBYS DUE LINGERING HAZE. THESE
CONDITIONS WILL CONTINUE THROUGH THIS AFTERNOON. DID NOT INCLUDE
TSRA IN ANY TAFS DUE TO COMPLEXITY OF FORECAST. HOWEVER TSTORMS ARE
STARTING TO POP UP...MOSTLY IN SOUTHEAST OH AND SOUTH OF OUR CWA.
PUT CBS IN ALL TAFS TO ACCOUNT FOR THE ISOLATED CONVECTION.
FOR TONIGHT...EXPECTING MORE FOG DEVELOPMENT. HAVE HTS AND PKB IN
MVFR BY 5Z. THE REST OF THE TERMINALS ARE EXPECTED TO DROP TO IFR
VSBYS BY 8Z. HOPEFULLY THE TERMINALS WILL ALL COME UP TO VFR AROUND
12Z TOMORROW AND BE FREE OF THE HAZE.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z SATURDAY...
FORECAST CONFIDENCE: MEDIUM.
ALTERNATE SCENARIOS: FOG TIMING AND DENSITY MAY BE DIFFERENT FROM
FORECAST.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
UTC 1HRLY 18 19 20 21 22 23 00 01 02 03 04 05
EDT 1HRLY 14 15 16 17 18 19 20 21 22 23 00 01
CRW CONSISTENCY H H H H H H H H H H H M
HTS CONSISTENCY H H H H H H H H H H H M
BKW CONSISTENCY H H H H H H H M M M H H
EKN CONSISTENCY H H H H H H H H H M M M
PKB CONSISTENCY H H H H H H H H H H H M
CKB CONSISTENCY H H H H H H H H H M M M
AFTER 18Z SATURDAY...
NO WIDESPREAD IFR CONDITIONS EXPECTED ATTM.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...EXCESSIVE HEAT WARNING UNTIL 8 PM EDT THIS EVENING FOR
WVZ005>011-014.
HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR WVZ013-015>020-
024>034-039-040.
OH...EXCESSIVE HEAT WARNING UNTIL 8 PM EDT THIS EVENING FOR OHZ066-
067-075-076-083>087.
KY...EXCESSIVE HEAT WARNING UNTIL 8 PM EDT THIS EVENING FOR
KYZ101>103-105.
VA...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR VAZ003-004.
&&
SYNOPSIS...JB/JEE
NEAR TERM...JEE
SHORT TERM...JB
LONG TERM...JB
AVIATION...JEEHazardous weather outlook, Jul 22, 12:23 PM EDT, 4 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 1223 PM EDT FRI JUL 22 2011 VAZ003-004-WVZ013-015>020-024>034-039-040-231630- DICKENSON-BUCHANAN-LINCOLN-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE- DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON- TAYLOR-MCDOWELL-WYOMING-UPSHUR-BARBOUR- 1223 PM EDT FRI JUL 22 2011 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...CENTRAL WEST VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. WARM TEMPERATURES ALONG WITH HIGH HUMIDITY MAY ONCE AGAIN CREATE HEAT INDICES OVER 100 BOTH SATURDAY AND SUNDAY...NECESSITATING THE NEED FOR HEAT ADVISORIES. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WVZ035>038-046-047-231630- RALEIGH-FAYETTE-NICHOLAS-WEBSTER-POCAHONTAS-RANDOLPH- 1223 PM EDT FRI JUL 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL WEST VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-014-231630- GREENUP-CARTER-BOYD-LAWRENCE-PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON- VINTON-MEIGS-GALLIA-WAYNE-CABELL-MASON-WOOD-PLEASANTS-TYLER-PUTNAM- 1223 PM EDT FRI JUL 22 2011 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO AND MUCH OF WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WARNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. WARM TEMPERATURES ALONG WITH HIGH HUMIDITY MAY ONCE AGAIN CREATE HEAT INDICES OVER 100 BOTH SATURDAY AND SUNDAY...NECESSITATING THE NEED FOR HEAT ADVISORIES. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jul 22, 3:41 PM EDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, WV
341 PM EDT FRI JUL 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0312 PM TSTM WND GST COALTON 39.11N 82.61W
07/22/2011 E40 MPH JACKSON OH PUBLIC
ALSO PEA SIZE HAIL
&&
EVENT NUMBER RLX1100795
JSHSpecial weather statement, Jul 22, 3:52 PM EDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
352 PM EDT FRI JUL 22 2011
VAZ003-004-222015-
BUCHANAN VA-DICKENSON VA-
352 PM EDT FRI JUL 22 2011
...A STRONG THUNDERSTORM WILL AFFECT BUCHANAN AND NORTHEASTERN
DICKENSON COUNTIES...
AT 347 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTHWEST
OF GRUNDY...MOVING NORTHEAST AT 10 MPH.
WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM WILL BE NEAR VANSANT AROUND 415 PM.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3709 8218 3725 8229 3750 8201 3746 8199
3746 8198 3739 8193 3737 8193 3735 8192
3733 8188 3719 8178
09Special weather statement, Jul 22, 4:05 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
405 PM EDT FRI JUL 22 2011
WVZ008-016-017-222030-
JACKSON WV-ROANE WV-WIRT WV-
405 PM EDT FRI JUL 22 2011
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL JACKSON...
NORTHWESTERN ROANE AND WIRT COUNTIES...
AT 404 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 11 MILES NORTHEAST
OF RIPLEY...MOVING NORTHEAST AT 5 MPH.
WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM WILL BE NEAR PEEWEE AROUND 430 PM.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3897 8123 3894 8127 3892 8128 3890 8126
3878 8157 3893 8170 3914 8141 3914 8140
3914 8139
09Special weather statement, Jul 22, 4:11 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
411 PM EDT FRI JUL 22 2011
VAZ004-222045-
BUCHANAN VA-
411 PM EDT FRI JUL 22 2011
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN BUCHANAN COUNTY...
AT 409 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 9 MILES SOUTHEAST
OF GRUNDY...MOVING NORTHEAST AT 10 MPH.
WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.
THIS STORM WILL BE NEAR OAKWOOD AROUND 420 PM.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3704 8205 3720 8217 3735 8191 3719 8179
3717 8186 3714 8188 3713 8192 3712 8200
3706 8201
09Special weather statement, Jul 22, 4:27 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
427 PM EDT FRI JUL 22 2011
WVZ008-016-017-222100-
JACKSON WV-ROANE WV-WIRT WV-
427 PM EDT FRI JUL 22 2011
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL JACKSON...
NORTHWESTERN ROANE AND WESTERN WIRT COUNTIES...
AT 426 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 10 MILES NORTHEAST
OF RIPLEY...MOVING EAST AT 5 MPH.
WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM.
THIS STORM WILL BE NEAR LEROY AROUND 445 PM AND PEEWEE AROUND 500 PM.
THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-77 BETWEEN MILE MARKERS
148 AND 156 IN WEST VIRGINIA.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3887 8130 3878 8160 3896 8171 3903 8160
3903 8158 3907 8152 3913 8143
09Special weather statement, Jul 22, 4:33 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
433 PM EDT FRI JUL 22 2011
KYZ101-102-222100-
CARTER KY-GREENUP KY-
433 PM EDT FRI JUL 22 2011
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL CARTER AND SOUTHWESTERN
GREENUP COUNTIES...
AT 430 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER CARTER CAVES
STATE PARK...MOVING NORTHEAST AT 5 MPH.
WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.
THIS STORM WILL BE NEAR GESLING AROUND 440 PM AND GRAYSON AROUND 500
PM.
THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-64 BETWEEN MILE MARKERS
157 AND 175 IN KENTUCKY.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3853 8296 3832 8285 3824 8315 3826 8316
3841 8324
09The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 12:20 PM EDT | Excessive Heat Warning | RLX | Cabell, Jackson, Mason, Pleasants, Putnam, Tyler and 2 more | 8 hr |
| Jul 22, 3:29 PM EDT | Special Weather Statement | RLX | Webster | 31 min |
| Jul 22, 4:05 PM EDT | Special Weather Statement | RLX | Wirt | 25 min |
| Jul 22, 4:27 PM EDT | Special Weather Statement | RLX | Wirt | 33 min |
| Jul 22, 5:03 PM EDT | Severe Thunderstorm Warning | RLX | Braxton, Calhoun, Clay, Gilmer, Roane | 57 min |
| Jul 22, 5:19 PM EDT | Special Weather Statement | RLX | Jackson | 26 min |
| Jul 22, 5:22 PM EDT | Special Weather Statement | RLX | Randolph | 23 min |
| Jul 22, 5:33 PM EDT | Special Weather Statement | RLX | Raleigh | 27 min |
| Jul 22, 5:48 PM EDT | Special Weather Statement | RLX | Putnam | 27 min |
| Jul 22, 6:00 PM EDT | Special Weather Statement | RLX | Fayette, Logan, Raleigh | 30 min |
| Jul 22, 6:04 PM EDT | Special Weather Statement | RLX | Putnam | 26 min |
| Jul 22, 6:10 PM EDT | Severe Thunderstorm Warning | RLX | Boone, Logan, Wyoming | 55 min |
| Jul 22, 6:15 PM EDT | Special Weather Statement | RLX | Kanawha | 30 min |
| Jul 22, 6:47 PM EDT | Special Weather Statement | RLX | Fayette | 28 min |
| Jul 22, 7:31 PM EDT | Special Weather Statement | RLX | Kanawha | 29 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.